Post # 1
So I’ve had my Mirena for almost 4 years now. The first year and a half were great – no acne, no period – then after that I gained a lot of weight (which I’ve lost most of now), got crazy acne on my neck, cheeks, and chin and started getting my period again starting around two years ago. For the last 8 months I’ve been keeping track of my periods and all but one cycle was 26 days long – the other one was 25 days long. This brings me up to now. My period is now 4 days late. I took a pregnancy test 6 days ago because I was feeling really bloated, my boobs are all swollen, and I’ve had infrequent nausea but it was negative.
Anyone else have experience(s) like this with the Mirena? I’m at a loss. I would really like to get rid of it and start using the pill to help my acne but I’m worried that I’ll forget to take it and wind up pregnant. We’re not getting married for almost 20 months and we’re not ready for kids yet.
Post # 2
I’d call your doctor. Mirena is only good for 5 years; it’s possible yours is on its way out. Maybe replacing it would help your issues. Especially since pregnancy with an IUD of any kind can be dicey.
Post # 3
Could it be possible you have another condition that’s effecting your periods like fibroids?
It seems strange to me that you wouldn’t have a period for 2 years and then all of a sudden you’re getting one. That would make me suspect something other than the Mirena causing it.
Either way I would make an appointment with your gyno to see what’s going on
Post # 4
I would take another pregnancy test and regardless of outcome, call your doctor to see what she suggests you should do.
Post # 5
riley23: I didn’t even think that maybe the effects were waning since it’s almost 4 years…
a_day_at_the_fair: Maybe. I had really bad cramps in high school so I tried the pill and then the Depo shot, which worked great for me and gave me no period. One of my doctor’s said I might have endometriosis? Or something… Idk how’d they’d test for that though…
kyra.astell: I’m probably going to. I thought I got my period last night (after posting this haha) but it’s been super duper light, and while my periods can be really light they are usually at least noticable. I haven’t even used a panty liner..
Thanks everyone for your advice! Any other people have weird symptoms/cycles with Mirena??
Post # 6
I have endometriosis and have had the Mirena for almost 2 years now. I don’t get a period with it at all. It is hard to test for endometriosis, it is pretty much a collection of symptoms and not having anything else diagnosed. You might want to get checked for PCOS, sometimes pills when you are younger mask symptoms of diseases that you may have.
Post # 7
FutureMrsJohnson_: Towards the end of its life, Mirena can cause your periods to come back. I found getting closer to the 5 year mark, I was feeling like a raging bitch! No bleeding, but very moody. Libido lowered. My gyn said I could leave the Mirena in even longer, but due to my symptoms that it was better if I replaced it. The hormones can wane over time, causing the unpleasant symptoms you are getting. It is probably time to replace it.
With the first one, I did get acne on my chin. I saw my GP who described a cream which cleared it up really quickly and have had no problems since. So don’t suffer with the acne. I did have an option to go on low dose antibiotics but decided to go with the cream instead.
Post # 8
Deejayelle: Thank you! I’ll be making an appointment with my doctor soon. Was your acne the cystic kind or like black/white heads? I have crazy bad cystic acne… :'(